| Model Number |
QC-18-40-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/01/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the axium coil failed to detach.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the internal carotid artery with a max diameter of 14mm and a 6mm neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.It was reported that the axium coil was delivered to the site of the aneurysm, but could not be detached.Three attempts were made with the instant detacher, a second instant detacher was not used, and then two manual attempts were made.Since the coil still failed to detach, it was withdrawn and replaced by a new coil which was delivered successfully.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Received the patient's weight.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
The actuator interface was found securely attached to the coupler tube and the break indicator was found intact.There was no evidence found of detachment using an instant detacher or by manual method at these locations.The axium pushwire kinked at 156.1cm from the proximal end.The coin was found still against the lumen stop.The shield coil was found intact and the implant coil was found still attached to the pusher.No damages or irregularities were found with the implant coil.An in-house instant detacher was used for a detachment test.The axium coil was successfully detached on the first attempt with no issues.No other anomalies were observed.Based on the analysis performed, the axium coil was confirmed to have non-detachment as the pusher was returned with the implant coil still attached.However, the cause could not be determined.In addition, the failure could not be replicated as the implant coil successfully detached using an in-house instant detacher.There was no evidence that an instant detacher was used, and no breaks were found with at the break indicator.Since the instant detacher used during the event was not returned for analysis, any contribution of the instant detacher to the non-detachment could not be determined.The axium pusher was found kinked.Possible causes for pusher kink are patient vessel tortuosity, advancing device against resistance or damage during handling.There is no indication that the event is related to a potential manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.